Lower gums and lip sensation problem

I believe I took too much liquid anbesol for an issue I had in the back of my mouth due to a wisdom tooth. For the past two days I have had little to no sensation in my lower lip and gums. Is there a way to repair this?

Answer: Too Much Topical

By Sarah h

Anbesol is an over-the-counter topical anesthetic, or benzocaine. It usually will only last approximately 15-20 minutes. If you are experiencing wisdom tooth complications, it is quite possible, that the nerve is being compressed causing the sensation of being numb or loss of feeling in the area. This happens when there is swelling around the tooth, forcing pressure upon the nerve. The swelling is usually a result of an infection, which creates an abscess, or pus pocket. Until this is cleared and the swelling begins to diminish, not only may you experience numbness, but you may also start to see increased facial swelling as well. It is best to schedule an appointment with your dentist as soon as possible to determine and properly diagnose the cause. If there is an infection present you will want to obtain an antibiotic as soon as possible.